Jump to content

Jsvetz: Am I treatment resistant? A battle from 12 to 21


JockSmith

Recommended Posts

 

 

I can't remember ever being happy. I never felt like I fit in and relationships were hard to foster. I felt like an outcast, drawing on my musical and visual influences to drive home that point. 

 

Listening to Blind Melon I had my first suicide attempt. After that in 2008 I was put on 20mg of Prozac (medicine is right but dose could have been a little higher, it was a long time ago).

 

From there I stayed on Prozac until 2010 and stayed medication free until my anxiety became so crippling that I couldn't walk in a gym around acquaintances in 2012.

 

Then, I was put on Bupropion which was a huge failure and then Paxil, which I stuck with Until 2014 before it's effects dwindled. 

 

During that time my depression became unbearable and I couldn't be by myself without crying. I had to leave school my senior year for 3 months and reset everything, return to therapy and look for a new medication. Eventually mid-way through my freshman year of college at the  I was given cymbalta at the end of 2014. 

 

i thought I finally found it. While there was ups and downs the cymbalta helped tremendously, I almost went off pills completely near the end of 2016, and then extra stresses forced me to try extra Wellbutrin with a cymbalta dose increase. This was a disaster and caused a breakdown and second suicide attempt which landed me in the hospital. The doctor switched me to 75 mg Effexor and it did ok for awhile but my anxiety was through the roof. After two months it was too much and my doc added 300mg gabapentin 3x a day. 

 

This is kind of worked for a month and a half before I started to lose my energy, have the racing beating down thoughts and the loss of interest again. 

 

Last month the doc tried upping my Effexor  to 100 with disasterous results. 

 

Now I feel stuck. 

 

Its not normal to wake up with no energy and a loss of interest in anything. 

 

Have i I been on pills too long? 

Do I need to take SSRIs or Tricyclate? Tricyclate deal with atypical depression, which fits well due to my inconsistent mood and spiraling ups and downs. 

 

Im not bi polar, but one doc said I have characteristics of personality disorder, which would explain the "high" highs and "low" lows. I just need help. 

 

Im a semester away from graduating and I don't want to take a pause right before the finish line. I'm a leader in most of my major studies clubs and a well-liked person on campus living in one of the most popular houses at school. Why am I so sad? 

 

I just need advice. Get on new pills, get off pills, what pills worked well temporarily. At this point, I just want to get by. Please help me. 

Link to post
  • ChessieCat changed the title to Jsvetz: Am I treatment resistant? A battle from 12 to 21
  • Moderator Emeritus

Hi Jsvetz, Welcome to Surviving Antidepressants.  It certainly sounds like you have had some major challenges to deal with at such a young age.  I'm not sure if you are aware but Surviving Antidepressants is a site to help assist people to taper safely off of and discontinue antidepressants and not a site to advise people on a change of medication.  Do you have access to a counsellor or psychologist on campus that might be able to assist you over the semester to help make sense of the ups and downs that you have been experiencing.

If I were you, and so close to graduation, I wouldn't consider a change to my medication at this time as long as things are manageable on a day-to-day basis.  It sounds like you do have a lot of things going well for you right now, that you are a leader in your study clubs and a well-liked person are certainly positives.  Changing medications, as you found with Effexor, can be difficult to adjust to and oftentimes makes things worse.     

 

You might find that the antidepressants that you have tried over the years have contributed to the issues that you have experienced.  Personally, I never really experienced any relief from antidepressants and they actually made me feel more depressed as time when by.  What you describe as no energy, a loss of interest in life is known as anhedonia and known to be caused by antidepressant use.  I've attached a link that provides a little bit of information.  

 

Anhedonia / Apathy / Demotivation / Emotional Numbness

 

Am wondering if you might be interested in reading up a little on the effects of antidepressants on the central nervous system and how they can often contribute to the problems that people experience when they are taking them long-term.  

 

Recommended books on Antidepressants

 

Please keep in touch and let us know how you are doing, looking forward to hearing about the day you graduate and move into the next phase of your life.  

Edited by baroquep

Current Prescription Drugs for Hypothyroidism:  Synthroid 100mcg / Cytomel 5mcg (15 years Pristiq/Effexor)

Tapering Schedule
September 15, 2016 - switched from Pristiq 50mg to Effexor XR 75mg; November 10, 2016 - reduced to 67.5 Effexor XR
December 9, 2016 - reduced 60.75
January 5, 2017 - reduced 54.67
January 30, 2017 - reduced to 49.0
February 20, 2017 - reduced to 44.0 
May 20, 2017 - reduced to 40.25 (holding for additional month due to late onset of withdrawal symptoms after this taper)
July 17, 2017 - reduced to 38.24
August 15, 2017 - reduced to 37.5 (50% of my original dose)

October 15, 2017 - reduced to 35.6

November 12, 2017 - reduced to 33.8
December 15, 2017 - up-dose to 35.6
December 28, 2017 - up-dose to 37.5

Link to post
  • 3 months later...

Hi Jock how are you.

Have you graduated now?

Any thoughts about tapering off drugs.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy